Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

August 4, 2017Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 4, 2017, 8:26 PM EDT for Lake County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2017, 8:26 PM EDT (00:26 UTC)
Expired
Aug 4, 2017, 9:30 PM EDT
In force
64 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2017-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2017-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS82 KMLB 050026
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
826 PM EDT FRI AUG 4 2017
 
FLZ044>046-144-050130-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
826 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...CENTRAL LAKE
AND NORTHWESTERN ORANGE COUNTIES UNTIL 930 PM EDT...

At 824 PM EDT, National Weather Service meteorologists were tracking 
developing thunderstorms over eastern Lake County and western Orange 
County. These storms were moving to the northeast at 10 mph. 
Additional storms capable of producing strong wind gusts up to 50 
mph are expected to develop as the east and west coast sea breezes 
boundaries interact over this area after 900 PM. 

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8177 2896 8166 2904 8166 2904 8142
      2903 8140 2898 8136 2897 8137 2894 8135
      2892 8136 2889 8135 2889 8137 2887 8136
      2886 8135 2885 8136 2883 8132 2883 8126
      2847 8149 2847 8182
TIME...MOT...LOC 0024Z 214DEG 10KT 2881 8166 

$$

Ulrich

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:25 PM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Aug 4, 3:25 PM EDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Melbourne FL
325 PM EDT Fri Aug 4 2017

.DISCUSSION...

...Continued Hot with slowly increasing rain chances...

Through tonight...few lingering spits of light stratiform rain
should remain north of the CWA while continuing to dissipate. there
remains a small threat for an isolated late day storm across the
north interior, but will need a late sea breeze collision for any
chance whatsoever given how dry the low-mid levels are. Otherwise,
clearing skies with a little more cloud cover over the far north.
Sultry mins in the M-U70s areawide.

Saturday-Saturday night...Low level ridge axis remains over the
central CWA as a small slug of moisture advects N-NE around the
western flank of the Bermuda ridge and across north Florida and the
northern CWA. Model guidance seems too aggressive (50-60) with POPs
over across the north, and shaved those numbers back by about 20
percent. Forecast ranges from 20 for Okeechobee/Brevard/I.R. to 40
from Kissimmee and the Cape northward/ Martin/St. Lucie Counties
expected to remain precip-free ad dry/Saharan air holds on from
there into south Florida. Hot again with maxes in the L90s coastal
and M90s inland. Mins in the M-U70s.

Sunday-Monday...Atlantic ridge axis will shift slightly northward,
positioned over north Florida. This shift will result in moist south
to southeasterly flow, with PWATs over 2" through the period.
Isolated to scattered showers and thunderstorms will develop, with
the main focus over the northern counties, and interior areas on
Monday. Highs will be in the low 90s, with heat index values
continuing from 100 to 103.

(previous extended discussion)
Tuesday-Friday...The axis of the low level ridge will stay north of
east central FL early to mid week. This will keep the door open to
persistent SE flow. This pattern favors inland propagation and
advection of diurnal convection along with an embedded (east coast)
sea breeze. Concentration will generally be toward West Central FL.
POPs distributed accordingly. Max Temps L90s except U80s in a few
spots on the immediate coast. Min Temps M/U70s.

&&

.AVIATION...Mainly VFR conditions today with isolated SHRA/TSRA
developing in the late afternoon and potentially affecting KLEE,
KDAB and KSFB. Isolated evening convection should remain generally
north of a KISM- KTIX line and end by late evening.

&&

.MARINE...Tonight-Saturday...As the low level ridge axis edges
slowly toward north Florida, low level S to SE winds will back and
freshen slightly to more SE. Seas 2-3Ft tonight - will maintain
forecast of some 3-4FT seas developing by late afternoon, but have
some doubts that seas will build past 3FT well offshore given that
speeds remain about 9-13KT.

Sunday-Monday...Moist south to southeast flow will provide for
isolated to scattered showers and thunderstorms through the period
(20-30%). Winds SE at 10-15 kts and seas 2-4 ft.

Tuesday-Wednesday...Position of ridge axis over north Florida will
keep a generally light to moderate ESE to SE flow in place through
next week. Seas 2-3FT near shore and 3-4FT offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  92  76  90 /  20  40  30  20
MCO  77  95  76  93 /  20  40  30  20
MLB  79  92  78  90 /  10  20  20  20
VRB  77  92  77  90 /  10  10  10  30
LEE  77  93  77  94 /  20  40  30  30
SFB  77  95  76  94 /  20  40  30  20
ORL  78  95  77  93 /  20  40  30  20
FPR  76  93  76  90 /  10  10  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT/LONG TERM...Cristaldi
MID TERM...Smith
DSS/AVIATION/IMPACT WX...Weitlich
Hazardous weather outlook, Aug 4, 10:04 AM EDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1004 AM EDT Fri Aug 4 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1004 AM EDT Fri Aug 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A ridge aloft across far south Florida will keep southern portions
of east central Florida dry today. Across areas from Orlando
northward, sufficient moisture and late afternoon boundary
interactions will generate isolated lightning storms during the
late afternoon and evening hours. Any storms that develop will
have the potential to produce frequent lightning strikes, strong
gusty winds to 40 to 50 mph, and locally heavy downpours as they
move toward the east-northeast up to 15 to 20 mph.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated late afternoon and evening storms will affect areas from
Kissimmee to Cape Canaveral northward. Some of the stronger
storms may produce gusty winds to 34 knots, as they move east to
northeast up to 15 to 20 mph over inland lakes and offshore,
mainly north of the Cape.

.RIP CURRENT IMPACT...
An east swell at east central Florida beaches today will
contribute to a moderate risk of rip currents today. Remember to
swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Low level southeast flow around the Atlantic ridge will keep low
chances for showers and storms near the east coast and scattered
lightning storms expected inland and across the interior each day.
The main thunderstorm hazards will be locally heavy rain, cloud
to ground lightning and gusty winds. An east swell is expected to
continue a moderate risk for rip currents over the weekend into
early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Volkmer/Weitlich

In the hours before

Special weather statement, Aug 4, 8:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
826 PM EDT FRI AUG 4 2017

FLZ044>046-144-050130-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
826 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...CENTRAL LAKE
AND NORTHWESTERN ORANGE COUNTIES UNTIL 930 PM EDT...

At 824 PM EDT, National Weather Service meteorologists were tracking
developing thunderstorms over eastern Lake County and western Orange
County. These storms were moving to the northeast at 10 mph.
Additional storms capable of producing strong wind gusts up to 50
mph are expected to develop as the east and west coast sea breezes
boundaries interact over this area after 900 PM.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8177 2896 8166 2904 8166 2904 8142
      2903 8140 2898 8136 2897 8137 2894 8135
      2892 8136 2889 8135 2889 8137 2887 8136
      2886 8135 2885 8136 2883 8132 2883 8126
      2847 8149 2847 8182
TIME...MOT...LOC 0024Z 214DEG 10KT 2881 8166

Ulrich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:45 PM EDTSpecial Marine WarningMLB90 min
Aug 5, 5:03 PM EDTSpecial Weather StatementMLBOrange27 min
Aug 5, 5:43 PM EDTSpecial Weather StatementMLBOrange32 min
Aug 5, 6:06 PM EDTAreal Flood AdvisoryMLBOsceola54 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.